Alert archive / North Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 67, NWS Raleigh, NC

August 11, 2025Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 11, 2025, 5:54 PM EDT for Wake County, North Carolina. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2025, 5:54 PM EDT (21:54 UTC)
Expired
Aug 11, 2025, 9:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 35 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 6:20 PM EDTFLASH FLOOD3 Ese Raleigh, NCPigeon House Creek at Fenton St. exceeded minor flood stage, with impact of inundated buildings adjacent to Capital Blvd. southbound.
Aug 11, 6:30 PM EDTFLASH FLOOD3 Sse Raleigh, NCWRAL reported flooding at 411 N. Harrington St.
Aug 11, 7:15 PM EDTFLASH FLOOD2 Wnw New Hope, NCCorrects time of previous flash flood report from 2 WNW New Hope. USGS gauge Marsh Creek at New Hope exceeded minor flood stage, with impact of flooding a parking lot upstream of Stoneybook Drive and water approaching residential areas immediately downstream.
Aug 11, 7:20 PM EDTFLASH FLOOD4 Sw New Hope, NCUSGS gauge Walnut Creek at Rose Lane in Raleigh exceeded minor flood stage, with impact of Rose Lane begins to flood and significant flooding of the Walnut Creek Greenway.
Aug 11, 8:30 PM EDTFLASH FLOOD2 Wnw New Hope, NCUSGS gauge Marsh Creek at New Hope reached 9.4 feet and exceeded minor flood stage, with impact of flooding a parking lot upstream of Stoneybook Drive and water approaching residential areas immediately downstream.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2025-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2025-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
490 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

119 
WGUS52 KRAH 112154
FFWRAH
NCC183-120100-
/O.NEW.KRAH.FF.W.0067.250811T2154Z-250812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
554 PM EDT Mon Aug 11 2025

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  West Central Wake County in central North Carolina...

* Until 900 PM EDT.

* At 554 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Raleigh, Durham, Cary, Garner, RDU International, Apex, 
  Morrisville, William B Umstead State Park, Lake Wheeler, Research 
  Triangle, Carpenter, Lake Benson and Jordan Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3576 7894 3579 7893 3584 7891 3587 7891
      3587 7883 3593 7881 3592 7876 3593 7875
      3594 7874 3592 7856 3565 7856 3571 7896

FLASH FLOOD...RADAR INDICATED

$$

AS
2 follow-up statements
564 
WGUS72 KRAH 112243
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
643 PM EDT Mon Aug 11 2025

NCC183-120100-
/O.CON.KRAH.FF.W.0067.000000T0000Z-250812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-
643 PM EDT Mon Aug 11 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING 
FOR WEST CENTRAL WAKE COUNTY...

At 643 PM EDT, Doppler radar and automated rain gauges show creeks 
and streams rising with minor flooding occurring on Pigeon House 
Creek near Fenton Street. Between 1 and 3.5 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is already occurring in flood prone 
areas.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Raleigh, Durham, Cary, Garner, RDU International, Apex, 
  Morrisville, William B Umstead State Park, Lake Wheeler, Research 
  Triangle, Carpenter, Lake Benson and Jordan Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3576 7894 3579 7893 3584 7891 3587 7891
      3587 7883 3593 7881 3592 7876 3593 7875
      3594 7874 3592 7856 3565 7856 3571 7896

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

AS
388 
WGUS72 KRAH 120054
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
854 PM EDT Mon Aug 11 2025

NCC183-120104-
/O.EXP.KRAH.FF.W.0067.000000T0000Z-250812T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-
854 PM EDT Mon Aug 11 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING FOR WEST 
CENTRAL WAKE COUNTY...

Creeks and streams have crested and flood waters are beginning to 
recede, which will end the flash flood threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3576 7894 3579 7893 3584 7891 3587 7891
      3587 7883 3593 7881 3592 7876 3593 7875
      3594 7874 3592 7856 3565 7856 3571 7896

$$

AS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:05 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Aug 11, 2:05 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
205 PM EDT Mon Aug 11 2025

.SYNOPSIS...
High pressure centered off the Mid Atlantic coast will drift toward
Bermuda through mid-week. A weak, backdoor cold front will move
south through NC Friday or Friday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 145 PM Monday...

While one band of rain developed along the US-64 corridor and moved
north this morning, the next area of rain that appears likely to
impact the region is currently developing across northern South
Carolina and southern North Carolina, moving from south to north
oriented along an east-to-west line. Multiple runs of the HRRR seem
to have a good handle on this, and have heavily blended the forecast
towards the HRRR-time lagged ensemble. This forecast brings the line
into southern counties during the mid afternoon and fading out
around sunset as it approaches US 64. The band is moving slowly to
the north, and with high moisture content in the atmosphere, cannot
rule out the possibility for some isolated flooding. Luckily, it
does not appear that much training of showers should occur, although
the entire area is under a marginal (level 1 of 4) risk for
excessive rainfall. Conditions should dry out this evening before
another area of rain develops across the southwest late tonight.
Below normal highs continue, with values ranging from the upper 70s
to the mid 80s. Lows will be similar to last night, in the upper 60s
and lower 70s.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 145 PM Monday...

Moist flow out of the south will continue on Tuesday as an upper
level low to the east of Florida drifts closer to land. There will
already be some showers across western counties from the overnight
hours with coverage expanding to the east during the day.
Instability looks to be slightly higher than today, although shear
should still be minimal, minimizing any severe weather potential.
However, the area will still remain under a marginal (level 1 of 4)
risk for excessive rainfall. The HREF indicates that the heaviest
rainfall would be likely to occur across southern counties during
the morning hours. Highs will rise a few degrees from today, with
nearly all locations in the 80s. An isolated low temperature in the
upper 60s is possible, but most locations will be in the low to mid
70s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 205 PM Monday...

*Showers and storms Wednesday, with heat returning Thursday.
*The weekend is expected to be mostly dry with near normal
temperatures.

A few upper level shortwaves will move across the region Wednesday
budging up against a ridge centered over Florida that is building
north. By late week and over the weekend the ridge will expand
across much of the Southeast. At the surface a few frontal
boundaries are expected to  to move over the Midwest and into the
Northeast mid to late week generally staying north of Central NC.
Wednesday is expected to be the best day for showers and storms as
the surface trough moves across the Mid-Atlantic Wednesday into
Thursday. Thursday through Friday afternoon showers and storms are
still expected to develop as PW values of 2+ inches will stick
around until the surface trough moves off the coast and weak high
pressure builds in. Isolated flash flooding is possible over
portions of Central NC through Friday as vertical wind shear will be
weak, most models are indicating shear values of 10 kts or less
Thursday and Friday (days with higher chance for flash flooding).

As upper level ridging and high pressure builds into the region over
the weekend drier weather along with slightly below normal
temperatures is expected. Saturday a backdoor cold front will try
and push through the region, but expected to wash out before making
it through the region. Isolated afternoon showers and storms are
possible Saturday and Sunday but models seem to be trending dry.
Monday another day of afternoon showers and storms are possible but
limited PoPs to slight chance (< 24%) as confidence is low.

Temperatures will start off below normal on Wednesday with highs in
the mid to upper 80s. Temperatures will warm up Thursday (warmest
day in the forecast) with high in the upper 80s to low 90s. Friday
into the weekend temperatures will be near normal with most areas in
the upper 80s and warmer spots reaching the low 90s.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 200 PM Monday...

Onshore flow will maintain a very moist airmass that will favor
redevelopment of LIFR-IFR ceilings tonight-Tue morning, after MVFR
to low VFR ones this afternoon. Generally scattered showers and
storms will concentrate along merged outflow and become briefly
numerous, most likely in the near term at FAY and also GSO/INT this
afternoon.

Outlook: Like Mon, ceilings on Tue will lift through MVFR and
scatter to VFR from mid to late morning through early to mid-
afternoon. The forecast for the rest of the week will be
characterized by mostly afternoon-evening showers/storms and patches
of overnight-early morning fog and/or low stratus.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...Green
SHORT TERM...Green
LONG TERM...CA
AVIATION...MWS
Hazardous weather outlook, Aug 11, 4:31 AM EDT, 13 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
431 AM EDT Mon Aug 11 2025

NCZ007>011-021>028-038>043-073>078-083>086-088-089-120930-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
431 AM EDT Mon Aug 11 2025

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

There is a marginal risk (level 1 out of 4) of excessive rainfall
today into tonight. Locally heavy rainfall and isolated pockets of
minor flooding are possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated areas of excessive rainfall are again possible Tuesday, as
well as Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Aug 11, 4:54 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Raleigh NC
454 PM EDT Mon Aug 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     Flash Flood      2 NNW Goldsboro         35.40N 77.99W
08/11/2025                   Wayne              NC   911 Call Center

            Vehicle stuck in floodwater at E US 70 and N
            William St.

&&

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:09 PM EDTAreal Flood AdvisoryRAHAnson2 hr
Aug 11, 3:19 PM EDTAreal Flood AdvisoryRAHCumberland3 hr
Aug 11, 3:33 PM EDTAreal Flood AdvisoryRAHWayne40 min
Aug 11, 4:13 PM EDTFlash Flood WarningRAHWayne3 hr
Aug 11, 4:22 PM EDTAreal Flood AdvisoryRAHFranklin, Johnston, Nash, Wake16 min
Aug 11, 4:23 PM EDTAreal Flood AdvisoryRAHMontgomery, Moore, Richmond3 hr
Aug 11, 4:38 PM EDTFlash Flood WarningRAHFranklin, Johnston, Nash, Wake4 hr
Aug 11, 4:54 PM EDTAreal Flood AdvisoryRAHDurham, Wake3 hr
Aug 11, 5:20 PM EDTAreal Flood AdvisoryRAHAlamance, Durham, Granville, Orange4 hr
Aug 11, 5:36 PM EDTAreal Flood AdvisoryRAHFranklin, Vance, Warren13 min
Aug 11, 5:49 PM EDTFlash Flood WarningRAHFranklin, Vance, Warren4 hr
Aug 11, 6:13 PM EDTAreal Flood AdvisoryRAHForsyth3 hr

Nearby

Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.